MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT314
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in (b)(6) has reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an opt314 optiflow junior neonatal nasal cannula was detached during use on a patient.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(6).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(6).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Method: the subject device, opt314 optiflow junior nasal cannula was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the customer and our knowledge of the product.Results: visual inspection of the subject cannula confirmed that the right side of the tube was found detached with visible glue residue found on the surface of the detached tube end and inside the cannula tube joint.It was also observed that part of the tubing was slightly stretched.Conclusion: our investigation could not determine the exact cause of the reported damage to the subject device.Based on our knowledge of the product it is most likely that the cannula was subjected to excessive force.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt314 optiflow junior nasal cannula would have met the required specifications at the time of release.The user instructions which accompany the opt314 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - do not wrap, insulate, stretch, or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).
 
Event or Problem Description
A healthcare facility in luxembourg has reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an opt314 optiflow junior neonatal nasal cannula was detached during use on a patient.There was no reported patient consequence.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22024872
Report Number9611451-2025-00433
Device Sequence Number9390682
Product Code BTT
UDI-Device Identifier09420012432285
UDI-Public(01)09420012432285(10)2103239438(11)240716(17)270716
Combination Product (Y/N)N
Initial Reporter CountryLU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT314
Device Catalogue NumberOPT314
Device Lot Number2103239438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown